Open Access
Translator Disclaimer
December, 1974 Limit Theorems for Discontinuous Random Evolutinos with Applications to Initial Value Problems and to Markov Processes on $N$ Lines
Robert P. Kertz
Ann. Probab. 2(6): 1046-1064 (December, 1974). DOI: 10.1214/aop/1176996497

Abstract

Let $X(t); t \geqq 0$ be a stationary continuous-time Markov chain with state space $\{1,2,\cdots, N\}$ and jump times $t_1, t_2,\cdots$. Let $T_\alpha(t); t \geqq 0, 1 \leqq \alpha \leqq N$, be semi-groups and $\Pi_{jk} (u); u \geqq 0, 1 \leqq j \neq k \leqq N$, operators defined on Banach space $B$. Under suitable conditions on these operators, including commutativity, and an appropriate time change in $\varepsilon > 0$ on $X(t)$, we give limiting behavior for the discontinuous random evolutions $T_{X(0)}(t_1^\varepsilon) \Pi_{X(0)X(t_1)} (\varepsilon)T_{X(t_1)}(t_2^\varepsilon - t_1^\varepsilon)\cdots T_{X(t_\nu)}(t - t_\nu^\varepsilon)$ as $\varepsilon \rightarrow 0$. By considering the `expectation semi-group' of the discontinuous random evolutions, we prove a type of singular perturbation theorem and give formulas for the asymptotic solution. These results rely on a limit theorem for the joint distribution of the occupation-time and number-of-jump random variables of the chain $X(\bullet)$. We prove this theorem and with `random evolution' techniques use it to give new proofs of limit theorems for Markov processes on $N$ lines. Analogous results are obtained when the controlling process is a discrete-time finite-state Markov chain.

Citation

Download Citation

Robert P. Kertz. "Limit Theorems for Discontinuous Random Evolutinos with Applications to Initial Value Problems and to Markov Processes on $N$ Lines." Ann. Probab. 2 (6) 1046 - 1064, December, 1974. https://doi.org/10.1214/aop/1176996497

Information

Published: December, 1974
First available in Project Euclid: 19 April 2007

zbMATH: 0323.60064
MathSciNet: MR368180
Digital Object Identifier: 10.1214/aop/1176996497

Subjects:
Primary: 60F056
Secondary: 35B25 , 47D05 , 60H99 , 60J05 , 60J10 , 60J25

Keywords: central limit theorem , Multipilcative operator functional , random evolution , semi-groups of operators , Singular perturbation

Rights: Copyright © 1974 Institute of Mathematical Statistics

JOURNAL ARTICLE
19 PAGES


SHARE
Vol.2 • No. 6 • December, 1974
Back to Top